Ozempic is a prescription medication used to control blood sugar levels in adults with type 2 diabetes (a condition in which the body does not use insulin the way it should and blood sugar levels remain high). Ozempic is usually prescribed with a diet and exercise program to control blood sugar levels in adults. 

Like all other medications Ozempic may cause mild or severe side effects. You may experience some of them, and they will disappear using the drug. 

Keep reading the article to understand what side effects Ozempic causes and how you can manage the side effects of the drug. 

What are Ozempic’s most common side effects?

Ozempic injection may cause the following side effects. Inform your physician if the symptoms are severe or do not go away:

  • Burping 
  • Nausea 
  • Heartburn 
  • Vomiting 
  • Diarrhea 
  • Constipation 
  • Abdominal pain 

Some of the side effects can be serious. If you experience any of these symptoms, call your doctor immediately or get urgent medical attention: 

  • Rapid heartbeat 
  • Rash 
  • Itching 
  • Swelling of eyes, mouth, face, tongue, or throat
  • Difficulty in breathing or swallowing 
  • Swelling of legs, ankle, or feet 
  • Dizziness 
  • Pain in upper stomach 
  • Clay-colored stools 
  • Fainting 
  • Yellowing of skin or eyes
  • Vision changes 
  • Pancreatitis (inflammation of the pancreas) 
  • Diabetic retinopathy 
  • Thyroid tumor or thyroid cancer 
ALSO READ  Type 1 Diabetes Overview

Ozempic injection may cause other side effects. Call your doctor if your symptoms are severe or persistent while using Ozempic. 

How long do Ozempic side effects last?

Usually, mild side effects of Ozempic are temporary and manageable. They disappear with the use of the drug within a couple of weeks. However, Ozempic stays in the body approximately five weeks after your last dose. So, you may experience some of the side effects during that period. 

You may experience some side effects even after stopping and clearing the Ozempic from the body. These side effects could be because the effects are irreversible (thyroid cancer or tumors, diabetic retinopathy). 

Lastly, feel free to discuss the side effects of the drug with healthcare professionals.    

Does Ozempic cause bloating as a side effect?

Yes, Ozempic may cause bloating as a side effect. 

In very rare cases, Ozempic causes pancreatitis (swelling of the pancreas). It can be either short-term or long-term. If you ever had pancreatitis or other pancreatitis problem, you must inform the physician before starting the treatment. Pancreatitis may cause the following symptoms: 

  • Fever 
  • Bloating 
  • Nausea 
  • Vomiting 
  • Abdominal pain 

If you have any of the above symptoms, inform your doctor immediately. If the doctor confirms that you have pancreatitis, they will stop your treatment with Ozempic and manage the condition. 

Does Ozempic cause dry mouth as a side effect?

Research indicates Ozempic does not cause dryness of the mouth. However, not taking the medication regularly may cause an increase in blood glucose levels, which may cause dryness of the mouth. 

ALSO READ  Why You Need to Manage Your Weight If You Have Diabetes

Can Ozempic cause diarrhea? 

Yes, Ozempic may cause diarrhea. It is one of the most common side effects caused by the medication. 

Usually, diarrhea is mild and will subside on its own. However, if it is persistent and severe, please inform and consult your doctor as severe diarrhea may lead to dehydration and other complications, which may need monitoring. 

Can Ozempic cause fatigue?

Yes, Ozempic may cause fatigue in some individuals. In most cases, these side effect is temporary, and they disappear or can be easily managed.  The exact mechanism why Oempic causes fatigue is not known. 

However, if you feel fatigued and are bothered, you should inform your doctor or pharmacist. Do not stop taking the medication unless your doctor recommends you. 

Can Ozempic cause depression?

Depression is not reported as a known side effect caused by Ozempic. However, if you feel that Ozempic is causing depression, you should inform your physician. Please do not stop taking the medication unless your doctor recommends it.


Recommended articles for you

Read More... 2239 Views